Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Left separated spaces with point-countable bases

Author: William G. Fleissner
Journal: Trans. Amer. Math. Soc. 294 (1986), 665-677
MSC: Primary 03E35; Secondary 03E55, 54D18, 54E18
MathSciNet review: 825729
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem 2.2 lists properties equivalent to left separated spaces in the class of $ {T_1}$ with point-countable bases, with examples preventing plausible additions to this list. For example, $ X$ is left iff $ X$ is $ \sigma $-weakly separated or $ X$ has a closure preserving cover by countable closed sets, but $ X$ is left separated does not imply that $ X$ is $ \sigma $-discrete. Theorem 2.2 is used to show that the following reflection property holds after properly collapsing a supercompact cardinal to $ {\omega _2}$: If $ X$ is a not $ \sigma $-discrete metric space, then $ X$ has a not $ \sigma $-discrete subspace of cardinality less than $ {\omega _2}$. Similar reflection properties are shown true in some models and false in others.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E35, 03E55, 54D18, 54E18

Retrieve articles in all journals with MSC: 03E35, 03E55, 54D18, 54E18

Additional Information

PII: S 0002-9947(1986)0825729-X
Keywords: Left separated, $ \sigma $-discrete, point-countable base, reflection, Martin's Axiom, proper forcing
Article copyright: © Copyright 1986 American Mathematical Society